MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM07060
Medical Device Problem Codes Premature Activation (1484); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during a stent graft deployment procedure in a u-shaped a/v graft in the let upper arm, the stent graft allegedly had difficulty reaching the lesion via a bareback approach.It was further reported that it was removed and flushed.Furthermore, as it was being advanced to the lesion the end of the stent graft allegedly prematurely deployed.The device was successfully removed and another device was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
It was reported that during a stent graft deployment procedure in a u-shaped a/v graft in the left upper arm, the stent graft allegedly had difficulty reaching the lesion via a bareback approach.It was further reported that it was removed and flushed.Furthermore, as it was being advanced to the lesion the end of the stent graft allegedly prematurely deployed.The device was successfully removed and another device was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available and the investigation performed, there is no indication that the product failed to meet its specification prior to shipment.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.Investigation summary: a stent graft delivery system was returned.Based on the evaluation of the returned sample an advancing issue with a premature deployment as result could not be confirmed.The safety clip was not attached to the delivery system; it was not known when and how the stent graft partially deployed.A deformation or damage indicating advancing difficulty could not be found.No indication was found for a manufacturing related issue.Based on the information available and the evaluation of the sample returned, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the labeling supplied with this product it was found that the instructions for use (ifu) sufficiently address the potential risks.The ifu recommends the use of an introducer sheath with appropriate inner diameter.In this case the treatment was performed bareback.The ifu states: "if resistance is encountered removing the delivery system, it is recommended to remove the delivery system, introducer and guidewire as a single unit." regarding the anatomy of the placement site the ifu states: "the safety and effectiveness of the device when placed across a tight bend has not been evaluated.Prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure".Also it is described that the safety clip should be removed when the stent graft is ready for deployment.In this case, the safety clip was not part of sample return.

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8229423
Report Number2020394-2018-02301
Device Sequence Number1827564
Product Code PFV
UDI-Device Identifier04049519008448
UDI-Public(01)04049519008448
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2021
Device Model NumberFEM07060
Device Catalogue NumberFEM07060
Device Lot NumberANCP2265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR